MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS
Model Number 8621600
Medical Device Problem Codes Use of Device Problem (1670); Failure to Deliver (2338); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported that the device had discrepancies on o2 readings.Log analysis revealed that also a ventilator failure occurred on the reported date/time of event.No injury reported.
 
Additional Manufacturer Narrative
The device log was analyzed for the reported date of event.It was found that the o2 and co2 sensors did not detect any metabolism.The inspiratory and expiratory values remained the same.It can be assumed that probably another device was used for o2 and co2 monitoring.Questions were asked for clarification, but unfortunately were not answered.In addition, the o2 concentration sometimes dropped from the set ~100% to ~21% within 15 seconds, which indicates that ambient air was being drawn in via the sample line.Questions were also asked about this, but also remained unanswered.The integrated patient gas monitoring ensures that deviations from set/expected gas concentrations are obvious and alarmed depending on the limits adjusted by the user.Neither ventilation nor gas delivery will be affected, as gas readings are not used for control purpose.The in-depth log analysis has revealed that during the initial log evaluation the entry ¿no movement from pisten¿ was incorrectly interpreted as a vent fail.For the current case the ventilator was temporarily stopped due to a negative airway pressure but did not result in a peep drop to ambient air.Corresponding alarms were posted to inform the user about the situation.No hints for a device malfunction found.We have been informed that the device is back in operation and that no further problems have occurred since then.Finally, based on the available investigation results, the case is retrospectively assessed as not reportable.Note: in the first follow-up report for this case the coding was incomplete.This was now added.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device log was analyzed for the reported date of event.It was found that the o2 and co2 sensors did not detect any metabolism.The inspiratory and expiratory values remained the same.It can be assumed that probably another device was used for o2 and co2 monitoring.Questions were asked for clarification, but unfortunately were not answered.In addition, the o2 concentration sometimes dropped from the set ~100% to ~21% within 15 seconds, which indicates that ambient air was being drawn in via the sample line.Questions were also asked about this, but also remained unanswered.The integrated patient gas monitoring ensures that deviations from set/expected gas concentrations are obvious and alarmed depending on the limits adjusted by the user.Neither ventilation nor gas delivery will be affected, as gas readings are not used for control purpose.The in-depth log analysis has revealed that during the initial log evaluation the entry ¿no movement from (b)(4)¿ was incorrectly interpreted as a vent fail.For the current case the ventilator was temporarily stopped due to a negative airway pressure but did not result in a peep drop to ambient air.Corresponding alarms were posted to inform the user about the situation.No hints for a device malfunction found.We have been informed that the device is back in operation and that no further problems have occurred since then.Finally, based on the available investigation results, the case is retrospectively assessed as not reportable.
 
Event or Problem Description

Brand Name
ATLAN A350 XL
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key22673712
Report Number9611500-2025-00427
Device Sequence Number15325117
Product Code BSZ
UDI-Device Identifier04048675556183
UDI-Public(01)04048675556183(11)220404(93)8621600-13
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer11/04/2025
11/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date11/06/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown